Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 76, NWS Atlanta, GA

March 28, 2009Harris County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 2:36 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 2:36 PM EDT (18:36 UTC)
Expired
Mar 28, 2009, 3:30 PM EDT
In force
54 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Muscogee County, GA

What was reported inside it

TimeReportWhereRemark
Mar 28, 2:55 PM EDTHAIL 0.752 W Hamilton, GAPENNY SIZED HAIL 2 MILES WEST OF HAMILTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281836
SVRFFC
GAC145-215-281930-
/O.NEW.KFFC.SV.W.0076.090328T1836Z-090328T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRIS COUNTY IN WEST CENTRAL GEORGIA
  EXTREME NORTHWESTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED 
  24 MILES AND 42 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST AT  
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FORTSON...MULBERRY GROVE...PINE MOUNTAIN VALLEY AND MOUNTAIN HILL.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8493 3280 8471 3254 8502 3259 8507
      3263 8508 3264 8510 3269 8510
TIME...MOT...LOC 1835Z 221DEG 41KT 3252 8514 3233 8537

$$
4 follow-up statements
000 
WWUS52 KFFC 281845
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SAT MAR 28 2009

GAC145-215-281930-
/O.CON.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
MUSCOGEE GA-HARRIS GA-
245 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL HARRIS AND EXTREME NORTHWESTERN MUSCOGEE COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED 
HAIL AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES WEST OF FORTSON TO 24 MILES 
SOUTHWEST OF FORTSON...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MULBERRY GROVE...MOUNTAIN HILL...PINE MOUNTAIN VALLEY AND HAMILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3286 8493 3280 8471 3254 8502 3259 8507
      3263 8508 3264 8510 3269 8510
TIME...MOT...LOC 1844Z 223DEG 40KT 3259 8504 3241 8527

$$
000 
WWUS52 KFFC 281855
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT MAR 28 2009

GAC145-215-281930-
/O.CON.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
MUSCOGEE GA-HARRIS GA-
255 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT 
FOR HARRIS AND EXTREME NORTHWESTERN MUSCOGEE COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO SEVERE THUNDERSTORMS...BOTH CAPABLE OF PRODUCING PENNY 
SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR MULBERRY GROVE TO 18 MILES 
SOUTHWEST OF MULBERRY GROVE...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON...PINE MOUNTAIN VALLEY AND MOUNTAIN HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3286 8493 3280 8471 3254 8502 3259 8507
      3263 8508 3264 8510 3269 8510
TIME...MOT...LOC 1853Z 223DEG 42KT 3270 8494 3252 8517

$$
000 
WWUS52 KFFC 281914
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT SAT MAR 28 2009

GAC215-281923-
/O.CAN.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
MUSCOGEE GA-
314 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN MUSCOGEE
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE EXITED MUSCOGEE COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8493 3280 8471 3264 8493 3266 8503
      3271 8507
TIME...MOT...LOC 1913Z 222DEG 38KT 3273 8497

$$

GAC145-281930-
/O.CON.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
HARRIS GA-
314 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT 
FOR HARRIS COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR MOUNTAIN HILL...MOVING NORTHEAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON AND PINE MOUNTAIN VALLEY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8493 3280 8471 3264 8493 3266 8503
      3271 8507
TIME...MOT...LOC 1913Z 222DEG 38KT 3273 8497

$$
000 
WWUS52 KFFC 281926
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SAT MAR 28 2009

GAC145-281935-
/O.EXP.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
HARRIS GA-
326 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY EXPIRES AT 330 
PM EDT...

AT 325 PM EDT...RADAR INDICATED THAT THE STORMS WERE EXITING HARRIS 
COUNTY AND WERE WEAKENING. THEREFORE...THE WARNING WILL BE ALLOWED 
TO EXPIRE.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8493 3280 8471 3264 8493 3266 8503
      3271 8507
TIME...MOT...LOC 1925Z 222DEG 38KT 3281 8486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:54 AM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 28, 10:54 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 AM EDT SAT MAR 28 2009

.UPDATE...

SENT QUICK UPDATE FOR TORNADO WATCH. MAIN THREAT OF SEVERE
/ESPECIALLY TORNADOES/ FOR THE NEXT FEW HOURS APPEARS TO BE ALONG
AND SOUTH OF THE WARM FRONT ACROSS CENTRAL GEORGIA. POTENTIAL FOR
SEVERE EXISTS LATER THIS AFTERNOON ACROSS THE ENTIRE AREA AS DRY
SLOT ACROSS ALABAMA ALLOWS SUN TO HEAT UP THE ATMOSPHERE.

RRH
&&

.SHORT TERM /TODAY THROUGH MONDAY/...
MESOSCALE SYSTEM PUSHING INTO WESTERN GA THIS MORNING. MUCH OF THE
CWA IS STILL MORE STABLE...FOR NOW...THAN AREAS TO OUR WEST. BEST
INSTABILITY REMAINS NEAR THE GULF COAST. HOWEVER...BY LATE MORNING
INTO THE AFTERNOON STRONG LOW LEVEL JET CROSSES THE STATE. AIRMASS
BECOMES MORE UNSTABLE AS LIFTED INDEX VALUES APPROACH MINUS 4 OVER
PARTS OF THE CWA. SEVERE WORDING AND HEAVY RAIN CONTINUED FOR TODAYS
FORECAST. UPPER LOW TRACKING TO THE NORTHEAST TONIGHT...PULLING THE
SURFACE FRONT ACROSS THE CWA. RAIN SHOULD BE ENDING FROM THE WEST
THIS EVENING...WITH ONLY LOW POPS IN THE EAST CENTRAL ZONES AFTER
MIDNIGHT. WINDY...DRY AND COOLER FOR SUNDAY. DRY AND WARMER FOR
MONDAY. MAV/MET TEMPERATURES AGREE FAIRLY WELL AND HAVE TAKEN A
BLEND. FLOOD WATCH STILL IN EFFECT.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AFTER A BRIEF DRY PERIOD...MOISTURE RETURNS TO THE SOUTHEAST BY
TUESDAY MORNING. ANOTHER SERIES OF SOUTHERN STREAM SHORT WAVES
SHOULD GIVE US PERIODS OF RAIN THROUGH FRIDAY. AT THIS TIME IT LOOKS
LIKE THERE MAY BE A DRY SLOT BETWEEN WAVES WEDNESDAY INTO
THURSDAY. HAVE KEPT MENTION OF THUNDER MAINLY ACROSS CENTRAL ZONES
AS SURFACE PATTERN SUGGESTS ANOTHER WEAK WEDGE FOR MID WEEK.

&&

.AVIATION...
MORE LOW CLOUDS AND RAIN WITH SOME SCATTERED THUNDERSTORMS EXPECTED
ACROSS THE AREA TODAY. MAINLY IFR TO LIFR CEILINGS ACROSS THE AREA
THIS MORNING AS NEXT FRONTAL SYSTEM SWEEPS THROUGH THE SOUTHEASTERN
STATES. CEILINGS SHOULD STAY MVFR TO IFR ALL DAY UNTIL THIS SYSTEM
CLEARS THE REGION. THE LEADING EDGE OF THE HEAVY RAIN IS BEGINNING
TO MAKES ITS WAY INTO WESTERN GA AND SHOULD CONTINUE EASTWARD
THROUGH THE DAY. BIGGEST AVIATION THREAT TODAY WILL BE
THUNDERSTORMS. EXPECTING A LOT OF LIGHTNING AND STRONG GUSTY WINDS
WITH THE STRONGER STORMS. VSBYS WILL BE MVFR TO VFR EXCEPT IN AND
AROUND STRONGER STORMS WHERE YOU WILL SEE SOME IFR TO LIFR VSBYS.
WINDS WILL START OUT OF THE SW THIS MORNING TURNING SE BY 12Z AND
THEN TURN BACK TO THE SW AND EVENTUALLY W LATER TODAY INTO SUNDAY
MORNING. WIND SPEEDS WILL BE IN THE 6 TO 12KT RANGE WITH STRONGER
GUST IN AND AROUND ANY CONVECTIVE DEVELOPMENT.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  48  60  38  74 / 100  50   5   5   5
ATLANTA         66  42  56  38  71 / 100  30   5   5   5
BLAIRSVILLE     63  44  52  34  69 / 100  50   5   5   5
CARTERSVILLE    67  45  57  34  70 / 100  30  10   5   5
COLUMBUS        71  47  63  39  75 / 100  20   5   5   5
GAINESVILLE     65  45  57  36  71 / 100  50   5   5   5
MACON           73  49  65  37  76 / 100  50   5   5   5
ROME            70  45  60  39  76 / 100  20   5   5   5
PEACHTREE CITY  69  45  57  36  73 / 100  20   5   5   5
VIDALIA         73  53  68  39  75 /  90  70   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WARREN...WHITE...WHITFIELD...WILKES.

&&

41
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT SAT MAR 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA
THROUGH TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT
NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS
ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN
STATES THROUGH SUNDAY MORNING.  A WARM FRONT STRETCHING ACROSS
SOUTH GEORGIA WILL LIFT NORTHWARD TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING
WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL
GEORGIA MAY ALSO PRODUCE TORNADOES.  THESE STORMS ARE EXPECTED TO
MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND
EVENING.  A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH
NORTHERN AND CENTRAL GEORGIA AFTER DARK.

.DISCUSSION...
THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL
DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND
EVENING.  THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE
AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING.  BY MIDNIGHT..A
COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING
A SQUALL LINE ALONG WITH IT.

NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE.  ALONG AND SOUTH OF
THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING
1200 J/KG.  VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA
TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM
FRONT.  0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT
AREA AS THE FRONT LIFTS.  THUS...SEVERE STORMS ARE EXPECTED ACROSS
CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE
THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON
AND EVENING.  THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON
HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND
AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND
EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH
TONIGHT.

In the hours before

Local storm report, Mar 28, 10:52 AM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     5 S LUMPKIN             31.98N 84.80W
03/28/2009                   STEWART            GA   AMATEUR RADIO

            FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
            IN SOUTHERN STEWART COUNTY.

1020 AM     TSTM WND DMG     3 E RICHLAND            32.08N 84.62W
03/28/2009                   WEBSTER            GA   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 280 ALONG STEWART WEBSTER COUNTY
            LINE.

1025 AM     TSTM WND DMG     2 E RICHLAND            32.08N 84.64W
03/28/2009                   STEWART            GA   LAW ENFORCEMENT

            FEW POWERLINES DOWN NEAR WALMART ON HWY 280.

&&

GRIFFITH
Local storm report, Mar 28, 11:46 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     3 E RICHLAND            32.08N 84.62W
03/28/2009                   WEBSTER            GA   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
            LINE.

1025 AM     TSTM WND DMG     AMERICUS                32.07N 84.23W
03/28/2009                   SUMTER             GA   LAW ENFORCEMENT

            FEW POWERLINES DOWN NEAR WALMART ON HWY 280.

&&

GRIFFITH
Special weather statement, Mar 28, 12:58 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT SAT MAR 28 2009

GAZ108>110-281730-
1258 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 130 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF DOUBLE RUN OR 12 MILES
SOUTHWEST OF OWENSBORO...MOVING EAST NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
TELFAIR AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE DOUBLE RUN...OWENSBORO...ANTIOCH CHURCH...
TEMPERANCE...CHINA HILL...RHINE...BROWNING...ABBEVILLE AND
JACKSONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 1:38 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     LIGHTNING        1 E PERRY               32.46N 83.72W
03/28/2009                   HOUSTON            GA   EMERGENCY MNGR

            ONE HOUSE STRUCK BY LIGHTNING NEAR ARENA ROAD BETWEEN
            HIGHWAY 127 AND HIGHWAY 341. SUSTAINED MINOR DAMAGE.

0945 AM     TSTM WND DMG     5 S LUMPKIN             31.98N 84.80W
03/28/2009                   STEWART            GA   AMATEUR RADIO

            FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
            IN SOUTHERN STEWART COUNTY.

1010 AM     TSTM WND DMG     9 NNW PLAINS            32.15N 84.43W
03/28/2009                   MARION             GA   EMERGENCY MNGR

            A FEW TREES BLOWN ON HIGHWAY 30 NEAR THE MARION AND
            SUMTER COUNTY LINE.

1020 AM     TSTM WND DMG     3 E RICHLAND            32.08N 84.62W
03/28/2009                   WEBSTER            GA   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
            LINE.

1025 AM     TSTM WND DMG     AMERICUS                32.07N 84.23W
03/28/2009                   SUMTER             GA   LAW ENFORCEMENT

            FEW POWERLINES DOWN NEAR WALMART ON HWY 280. DEBRIS BLOWN
            ABOUT INCLUDING A GOODWILL DROP-OFF BOX BLOWN OVER, RACK
            OF TRUCK BED COVERS WERE BLOWN OVER ALSO. TREES AND
            POWERLINES DOWN NEAR BRADY ROAD. TWO BUILDINGS WITH METAL
            AND INSULATION PULLED OFF ROOF. THIS OCCURRED AT TEXTON
            AND CARABILLE BOATS. A WALL WAS PARTIALLY RIPPED OFF AT
            TEXTON.

1042 AM     TSTM WND DMG     8 W CORDELE             31.97N 83.91W
03/28/2009                   CRISP              GA   EMERGENCY MNGR

            FIVE TO SIX TREES AND A FEW POWERLINES BLOWN DOWN NEAR
            THE GEORGIA VETERANS STATE PARK AND HIGHWAY 280.

1050 AM     TSTM WND DMG     VIENNA                  32.09N 83.79W
03/28/2009                   DOOLY              GA   EMERGENCY MNGR

            SIX HOMES WITH MINOR ROOF DAMAGE. SOME TREES ON HOMES.
            SEVERAL TREES DOWN INCLUDING SIX PECAN TREES. ALL DAMAGE
            ALONG PLEASANT VALLEY ROAD BETWEEN TRUMAN ROAD AND STEELE
            ROAD.

1054 AM     TSTM WND DMG     CORDELE                 31.97N 83.77W
03/28/2009                   CRISP              GA   EMERGENCY MNGR

            A FEW POWER LINES BLOWN DOWN NEAR 15TH STREET.

1100 AM     TSTM WND DMG     9 SW PERRY              32.37N 83.85W
03/28/2009                   MACON              GA   EMERGENCY MNGR

            ONE POWER LINE DOWN IN HENDERSON.

1230 PM     NON-TSTM WND DMG CANTON                  34.25N 84.49W
03/28/2009                   CHEROKEE           GA   EMERGENCY MNGR

            SEVERAL LARGE TREES HAVE FALLEN RESULTING IN BLOCKED
            ROADWAYS AND DOWNED POWER LINES. THIS HAS OCCURRED IN
            DOWNTOWN CANTON...ONE MILE EAST OF HOLLY SPRINGS...AND
            FOUR MILES NORTHEAST OF BALL GROUND.

&&

KFRANTZ
Local storm report, Mar 28, 2:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     LIGHTNING        WARNER ROBINS           32.61N 83.63W
03/28/2009                   HOUSTON            GA   EMERGENCY MNGR

            MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
            ON BLUE RIDGE LANE.

&&

JLF
Special weather statement, Mar 28, 2:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009

GAZ110>112-282030-
204 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR...WHEELER AND
MONTGOMERY COUNTIES UNTIL 430 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE SAME AREA
FROM ABBEVILLE THROUGH MCRAE TO MOUNT VERNON. MOVEMENT WAS TO THE
NORTHEAST AT 30 MPH. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS
AREA SINCE 8 AM EDT THIS MORNING.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY STREET FLOODING IN
TOWNS AND PONDING ON ROADWAYS IN TELFAIR...WHEELER AND MONTGOMERY
COUNTIES.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED
THROUGH 430 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:38 AM EDTRiver Flood WarningFFCGwinnett16 hr
Mar 28, 2:04 AM EDTRiver Flood WarningFFCNewton, Rockdale42 hr
Mar 28, 6:35 AM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Mar 28, 7:50 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr
Mar 28, 9:13 AM EDTTornado WarningFFCStewart47 min
Mar 28, 9:48 AM EDTTornado WarningFFCWebster31 min
Mar 28, 10:07 AM EDTTornado WarningFFCMarion, Schley, Sumter38 min
Mar 28, 10:23 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Schley, Sumter52 min
Mar 28, 10:41 AM EDTTornado WarningFFCCrisp, Dooly34 min
Mar 28, 11:01 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski, Wilcox59 min
Mar 28, 11:26 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson48 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBarrow, Jackson7 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCMadison, Oglethorpe21 hr
Mar 28, 11:36 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair, Wheeler54 min
Mar 28, 12:19 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more41 min
Mar 28, 1:07 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Mar 28, 1:11 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox49 min
Mar 28, 1:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee38 min
Mar 28, 2:01 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler59 min
Mar 28, 2:17 PM EDTFlash Flood WarningFFCJones6 hr
Mar 28, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler22 min
Mar 28, 3:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike52 min
Mar 28, 3:33 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry23 min
Mar 28, 3:49 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler41 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding53 min
Mar 28, 4:16 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale44 min
Mar 28, 4:25 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton50 min
Mar 28, 4:33 PM EDTSevere Thunderstorm WarningFFCToombs19 min
Mar 28, 4:40 PM EDTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Mar 28, 4:40 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson12 days
Mar 28, 4:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee, Walton27 min
Mar 28, 5:56 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Mar 28, 7:23 PM EDTAreal Flood WarningFFCHarris6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.